Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



Local dimensions for Poincaré recurrences

Authors: Valentin Afraimovich, Jean-René Chazottes and Benoît Saussol
Journal: Electron. Res. Announc. Amer. Math. Soc. 6 (2000), 64-74
MSC (2000): Primary 37C45, 37B20
Published electronically: September 11, 2000
MathSciNet review: 1777857
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Pointwise dimensions and spectra for measures associated with Poincaré recurrences are calculated for arbitrary weakly specified subshifts with positive entropy and for the corresponding special flows. It is proved that the Poincaré recurrence for a ``typical'' cylinder is asymptotically its length. Examples are provided which show that this is not true for some systems with zero entropy. Precise formulas for dimensions of measures associated with Poincaré recurrences are derived, which are comparable to Young's formula for the Hausdorff dimension of measures and Abramov's formula for the entropy of special flows.

References [Enhancements On Off] (What's this?)

  • 1. V. Afraimovich, Pesin’s dimension for Poincaré recurrences, Chaos 7 (1997), no. 1, 12–20. MR 1439803, 10.1063/1.166237
  • 2. V. Afraimovich, J.-R. Chazottes, and B. Saussol, Pointwise dimensions for Poincaré recurrences associated with maps and special flows, in preparation.
  • 3. V. Afraimovich, J. Schmeling, E. Ugalde, and J. Urías, Spectra of dimensions for Poincaré recurrences, to appear in Discrete and Continuous Dynamical Systems (2000).
  • 4. Rufus Bowen and Peter Walters, Expansive one-parameter flows, J. Differential Equations 12 (1972), 180–193. MR 0341451
  • 5. J.-R. Chazottes and B. Saussol, Sur les dimensions locales et les dimensions des mesures, preprint (2000).
  • 6. Anatole Katok and Boris Hasselblatt, Introduction to the modern theory of dynamical systems, Encyclopedia of Mathematics and its Applications, vol. 54, Cambridge University Press, Cambridge, 1995. With a supplementary chapter by Katok and Leonardo Mendoza. MR 1326374
  • 7. Donald Samuel Ornstein and Benjamin Weiss, Entropy and data compression schemes, IEEE Trans. Inform. Theory 39 (1993), no. 1, 78–83. MR 1211492, 10.1109/18.179344
  • 8. Vincent Penné, Benoît Saussol, and Sandro Vaienti, Dimensions for recurrence times: topological and dynamical properties, Discrete Contin. Dynam. Systems 5 (1999), no. 4, 783–798. MR 1722370, 10.3934/dcds.1999.5.783
  • 9. Yakov B. Pesin, Dimension theory in dynamical systems, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1997. Contemporary views and applications. MR 1489237
  • 10. B. Saussol, S. Troubetzkoy, and S. Vaienti, In preparation.
  • 11. Lai Sang Young, Dimension, entropy and Lyapunov exponents, Ergodic Theory Dynamical Systems 2 (1982), no. 1, 109–124. MR 684248

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (2000): 37C45, 37B20

Retrieve articles in all journals with MSC (2000): 37C45, 37B20

Additional Information

Valentin Afraimovich
Affiliation: IICO-UASLP, A. Obregon 64, San Luis Potosi SLP, 78210 Mexico

Jean-René Chazottes
Affiliation: IICO-UASLP, A. Obregon 64, San Luis Potosi SLP, 78210 Mexico

Benoît Saussol
Affiliation: Departamento de Matemática, Instituto Superior Técnico, 1049-001 Lisboa, Portugal

Received by editor(s): March 31, 2000
Published electronically: September 11, 2000
Communicated by: Svetlana Katok
Article copyright: © Copyright 2000 American Mathematical Society